MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE
Model Number N/A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas) mild diabetic ketoacidosis with high blood sugar readings in the 300s mg/dl two consecutive nights [diabetic ketoacidosis] novopen echo was malfunctioning [device malfunction].Case description: this serious spontaneous case from the united states was reported by a consumer as "dka with high blood sugar readings in the 300s mg/dl two consecutive nights (diabetic ketoacidosis)" beginning on (b)(6) 2021, "novopen echo was malfunctioning (device malfunction)" beginning on (b)(6) 2021, and concerned an adult female patient who was treated with novopen echo (insulin delivery device) from unknown start date for "type 1 diabetes mellitus", , novolog penfill (insulin aspart) solution for injection, 100 u/ml (dose, frequency & route used - unk, unknown) from unknown start date for "drug use for unknown indication", current condition: type 1 diabetes mellitus (since (b)(6) 2020).On an unknown date of (b)(6) 2021, the patient experienced that novopen echo was malfunctioning and as a result the patient experienced a mild diabetic ketoacidosis with symptom of dizziness and high blood sugar readings in the 300's mg/dl two consecutive nights.It was reported that patient does not want to use the novopen echo ever again.Patient does not feel safe using the novo pen echo.Batch numbers: novopen echo: kvg0m24-3, novolog penfill: ks6ca00.Action taken to novopen echo was reported as product discontinued.Action taken to novolog penfill was not reported.The outcome for the event "dka with high blood sugar readings in the 300s mg/dl two consecutive nights(diabetic ketoacidosis)" was recovering/resolving.The outcome for the event "novopen echo was malfunctioning(device malfunction)" was not reported.Preliminary manufacturer's comment: (b)(6) 2021: the suspected device novopen echo has not been returned to novo nordisk for evaluation.No conclusion is reached.
 
Event or Problem Description
Case description: investigation result: name: novopen echo - batch kvg0m24-3 the product was not returned for examination.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed and found to be normal.Name: novolog penfill 3 ml cartridges 100 units/ml (u-100) - batch ks6ca00 the product was not returned for examination.A reference sample was examined macroscopically and analysed chemically.The reference sample was found to be normal.The results were found to comply with specifications.During investigation no irregularities related to the complaint was detected on a reference/reserve sample of the batch in question.Since last submission the case has been updated with the following: -investigation results updated.-imdrf codes (b, c, d and g) were updated.-narrative updated accordingly.Final manufacturer's comment: (b)(6) 2021: the suspected device (novopen echo) has not been returned to novo nordisk a/s for the investigation.The batch trend analysis and reference sample examination revealed nothing abnormal.No abnormalities relating to the observed problem were found.With the available limited information regarding the handling of the suspected device, it is not possible to identify a clear root cause in relation to functionality of novopen echo.Patient's underlying medical condition of type 1 diabetes mellitus is a risk factor for development of diabetic ketoacidosis.Reported events are listed.This single case report is not considered to change the current knowledge of the safety profile of novolog penfill.H3 continued: evaluation summary name: novopen echo - batch kvg0m24-3.The product was not returned for examination.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed and found to be normal.

Brand Name
NOVOPEN ECHO
Common Device Name
INSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,
DA 
MDR Report Key11507338
Report Number9681821-2021-00013
Device Sequence Number11474075
Product Code FMF
UDI-Device Identifier00301691854591
UDI-Public00301691854591
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number185459
Device Lot NumberKVG0M24-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;